Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What could be the problem and treatment for loss of sense in thigh with minor itching?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
Hi Doctor, i have problem in my right leg thigh above knees. Some area seems senseless. Minor etching is also there. When i press it normally then i don't feel compared to other body part. This seems inner part of muscles of my thigh. Please tell me what could be the problem and solution.
Posted Thu, 19 Dec 2013 in Brain and Spine
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Physical examination, EMG, NCV Detailed Answer: Hello, I have gone through your query and understand that you have loss of sensation and itching in right thigh. The area mentioned by you ( Thigh ) is supplied by a nerve called femoral nerve. Thus femoral nerve dysfunction or damage may be cause for your loss of sensation and itching. Some usual causes of femoral nerve dysfunction are 1. Direct injury (trauma) 2. Prolonged pressure on the nerve 3. Compression or entrapment of the nerve by nearby parts of the body or disease-related structures (such as a tumor) Diabetes mellitus also cause loss of sensation. But it is not final. It can be confirmed by thorough physical examination and further investigations. Physical examination may include 1. Checking for sensation changes in thigh 2. to find any weakness in lower limb 3. Reflexes In addition, following investigations may be needed. 1. Electromyography (EMG) 2. Nerve conduction tests (NCV) Usuall initial treatment are steroids and pain killers. With these inveatigations done, Consult a Neurologist for further followup.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor